Buy this Article for $10.95

Have a coupon or promotional code? Enter it here:

When you buy this you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Keywords

Drug-Induced Subacute Cutaneous Lupus Erythematosus, Hydrochlorothiazide

 

Authors

  1. Sood, Apra
  2. Khetarpal, Shilpi
  3. Billings, Steven D.
  4. Piliang, Melissa

Abstract

ABSTRACT: A 72-year-old man presented with a 2-year history of an asymptomatic rash on the trunk and upper extremities that progressed over 3 months and is aggravated by sunlight. There was no associated fever, joint pain, weight loss, shortness of breath, or malaise. His medications included atenolol, simvastatin, triamterene-hydrochlorothiazide, aspirin, fenofibrate, gemfibrozil, and ranitidine, all of which have been unchanged for years. He had a generalized eruption on the chest, back, and arms that included erythematous scaly papules and plaques; some of the plaques are annular and serpiginous. A skin biopsy shows a vacuolar interface dermatitis with apoptotic keratinocytes, increased mucin in the dermis, and a superficial and mid-dermal chronic inflammatory infiltrate. Laboratories included a complete blood count, complete metabolic panel, and antinuclear antibodies, all of which were normal. Direct immunofluorescence showed positive deposition of immunoglobulin IgE and C3 in a linear pattern at the dermal-epidermal junction. The triamterene-hydrochlorothiazide was discontinued, and the eruption cleared completely over the next 6 weeks with topical fluocinonide ointment twice daily.